What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 13, 6:33 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 13, 6:33 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
733 PM EDT Sun Jun 13 2021
.SYNOPSIS...
Cold front crosses tonight with showers and storms ending late.
A reinforcing cold front crosses Monday evening. High pressure
mid/late next week.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 725 PM Sunday...
Showers and thunderstorms associated with a cold front,
currently near the Ohio River, will continue to wind down in the
next two hours. There have been numerous reports of trees down,
and some minor flash flooding with some of the storms. Clearing
is slowly starting to take hold just to the north of the CWA,
and expect at least some breaks in the cloud cover, particularly
north of the Ohio River. With the widespread precipitation, am
expecting a widespread fog to develop overnight.
As of 230 PM Sunday...
Slight Risk for Severe Thunderstorms Today...
At the time of writing showers and thunderstorms were firing up
across Ohio and northern West Virginia in alignment with a
digging shortwave trough and accompanying surface cold front.
With convective parameters of 800-1000 J/kg of DCAPE and 20-25
kts of bulk shear noted on Mesoanalysis, the main concern with
storms that do have the capability of growing to strong to
severe levels will be the potential for downbursts and damaging
wind gusts. Forecast soundings denote freezing levels of 13-14
kft for today, which is plausible for healthy vertical cells to
produce hail. On top of that, training cells poses a concern for
high water issues given previously tarnished flash flood
guidance. A Severe Thunderstorm Watch has been issued for the
northern portions of the forecast area and will remain in effect
until 7 PM as it currently stands.
These showers and storms will continue to propagate
southeastward after transpiring through this evening ahead of
the aforementioned cold frontal passage progged to occur late
tonight. 12z suite CAMs hint this line will push east of the
Appalachians after 8-10 PM, leaving behind leftover showers
along the higher terrain before destabilizing heading into the
overnight period. Dewpoints will remain in the 60s in the wake
of FROPA tonight, with another decent signal for low stratus and
fog across the area heading into Monday morning.
A brief lull in precipitation will take shape for the start of
the work week before a reinforcing cold front arrives Monday
afternoon. Its parent shortwave sinks down from the Upper Great
Lakes and sweeps the surface boundary through northern West
Virginia during the later half of the day. Dewpoints in the 60s
will still have residence over the area when the secondary front
arrives, prompting another round of showers and storms. The
severity threat will be less than what is being observed today,
but a marginal risk will be in effect for portions of southeast
Ohio and northern West Virginia.
Temperatures today and Monday ahead of the frontal boundaries
will boost up into the mid to upper 80s across the lowlands.
Overnight lows approach the mid 60s, further solidifying the
potential for fog for the Monday morning commute.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
As of 300 PM Sunday...
The reinforcing cold front makes its final passage overnight
Monday with precip wrapping up along the mountains in
accordance. Colder northwest air will arrive in its wake,
prompting highs to tumble on Tuesday into the upper 70s in the
lowlands and 60s for the highest elevations. Mostly dry weather
takes shape for a brief time on Tuesday before yet another
disturbance in a series of shortwaves plunges down into western
Pennsylvania during peak heating hours. This imposes potential
for showers and storms across our northeastern zones, but in a
much lesser capacity compared to the last several days.
Stout high pressure prevails upstream over the Great Lakes for
midweek, providing subsidence over the Central Appalachians to
finally allow a dry spell to take shape. Dewpoints will become
depleted as dry air settles overhead, allowing for a Chamber of
Commerce day on Wednesday with temperatures hovering in the mid
70s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 300 PM Sunday...
High pressure will remain parked nearby through the majority of
the work week with cooler than normal air in place. As this
surface feature exits off the Carolina coast, return flow will
transpire and usher in Gulf moisture in time for a system
gearing up for the start of the weekend. This northern stream
disturbance may tap into a tropical airmass emerging out of the
Gulf of Mexico, setting up for a wet weekend ahead.
Temperatures return to near seasonable levels by the end of the
work week within the southwesterly flow regime.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 730 PM Sunday...
Showers and thunderstorms are quickly winding down across
southern WV and southwest VA this evening, and expect area to be
convection free by 03Z. Expect brief IFR conditions and strong
gusty winds in the vicinity of storms.
After 06Z, expecting widespread LIFR/VLIFR fog to form.
Conditions will gradually improve to VFR after 12-14Z Monday.
Winds on Monday will be mainly westerly, with gusts in the teens
to lower 20 kts expected to develop particularly after 17Z. IFR
or worse fog will be possible again Monday night.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z
TUESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing and intensity of fog or stratus
tonight may vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 06/14/21
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H H H H H H H L L M M L
HTS CONSISTENCY H H H H H H H M L L L L
BKW CONSISTENCY H H H H H H L L L L L L
EKN CONSISTENCY H H H M H H H M M M M M
PKB CONSISTENCY H H H H H M M L L L L L
CKB CONSISTENCY H H H H M M M M M M L L
AFTER 00Z TUESDAY...
IFR in fog possible most mornings this week.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...MEK
NEAR TERM...SL/MEK
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...SL
Hazardous weather outlook, Jun 13, 4:03 PM EST, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
503 PM EDT Sun Jun 13 2021
KYZ101-103-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-039-
040-519>526-142115-
Greenup-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-
Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
503 PM EDT Sun Jun 13 2021
...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for portions of northeast
Kentucky, southeast Ohio and much of West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
There is also a marginal risk for excessive rainfall again mainly
during the afternoon and evening. Although the thunderstorms will
not be as slow moving, nor the atmosphere as moist, as during late
last week, rainfall can become locally excessive if thunderstorms
hit
the same location more than once, especially given moist soil
conditions from the recent rainfall last week.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional showers and storms are possible on Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ102-105-VAZ003-004-WVZ024>026-033-034-515>518-142115-
Carter-Lawrence KY-Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-
503 PM EDT Sun Jun 13 2021
...SEVERE THUNDERSTORM WATCH 267 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of southeast West
Virginia and southern West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
There is also a marginal risk for excessive rainfall today, again
mainly during the afternoon and evening. Although the thunderstorms
will not be as slow moving, nor the atmosphere as moist, as during
late last week, rainfall can become locally excessive if
thunderstorms hit the same location more than once, especially given
moist soil conditions from the recent rainfall last week.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 13, 6:56 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
756 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG SALEM 39.28N 80.57W
06/13/2021 HARRISON WV 911 CALL CENTER
TREE DOWN ALONG BUFFALO CALF ROAD
&&
EVENT NUMBER RLX2100734
SLLocal storm report, Jun 13, 7:01 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD BIG SPRINGS 38.99N 81.07W
06/13/2021 CALHOUN WV PUBLIC
FLOODING OBSERVED IN BIG SPRINGS. TIME ESTIMATED FROM
RADAR
&&
EVENT NUMBER RLX2100736
SLSpecial weather statement, Jun 13, 7:24 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Charleston WV
824 PM EDT Sun Jun 13 2021
VAZ004-WVZ033-140100-
Buchanan-McDowell-
824 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT BUCHANAN AND SOUTHWESTERN
MCDOWELL COUNTIES...
At 823 PM EDT, a strong thunderstorm was located over Paw Paw, or 11
miles north of Grundy, moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Grundy, Paw Paw, Big Rock, Stacy, Vansant, Hurley, Jolo, Oakwood and
Roseann.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3737 8221 3752 8200 3721 8167 3721 8168
3724 8172 3724 8174 3720 8176 3718 8185
3713 8192 3713 8196 3712 8197 3713 8199
3711 8201
TIME...MOT...LOC 0023Z 324DEG 28KT 3744 8209
19Local storm report, Jun 13, 7:25 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
825 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BUCKHANNON 38.99N 80.23W
06/13/2021 UPSHUR WV BROADCAST MEDIA
TREE DOWN ALONG BRUSHY FORK ROAD IN BUCKHANNON
&&
EVENT NUMBER RLX2100737
SLLocal storm report, Jun 13, 7:39 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD MARLINTON 38.22N 80.08W
06/13/2021 POCAHONTAS WV 911 CALL CENTER
WATER OVER HUNTERSVILLE RD EAST OF MARLINTON
0730 PM FLASH FLOOD 3 NE DILLEYS MILL 38.30N 79.93W
06/13/2021 POCAHONTAS WV 911 CALL CENTER
WATER REPORTED OVER THE ROAD IN THE 10000 BLOCK OF
BROWNS CREEK RD
&&
EVENT NUMBER RLX2100738
EVENT NUMBER RLX2100739
JPLocal storm report, Jun 13, 7:46 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
846 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG EAST BECKLEY 37.76N 81.17W
06/13/2021 RALEIGH WV BROADCAST MEDIA
TREE DOWN AND ONTO A HOUSE ON MORRIS AVE. TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX2100740
JP